Alert archive / Indiana / Heat Advisories in 2021

Heat Advisory 6, NWS Indianapolis, IN

August 24, 202139 counties in Indiana

NWS Indianapolis, IN issued this heat advisory at Aug 24, 2021, 3:10 PM EDT for 39 counties in Indiana. It took effect at Aug 25, 2021, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2021, 3:10 PM EDT (19:10 UTC)
In effect from
Aug 25, 2021, 2:00 PM EDT
Expired
Aug 25, 2021, 8:00 PM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1513 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WWUS73 KIND 241910
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
310 PM EDT Tue Aug 24 2021

INZ021-028>031-035>049-051>057-060>065-067>072-250315-
/O.NEW.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/
/O.CON.KIND.HT.Y.0005.000000T0000Z-210825T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
310 PM EDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT WEDNESDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  105. For the second Heat Advisory, heat index values up to 105 
  expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...For the first Heat Advisory, until 8 PM EDT this 
  evening. For the second Heat Advisory, from 2 PM to 8 PM EDT 
  Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...heat stress is cumulative over multiple hot
  days, which may cause heat illness to occur more easily. Take
  precautions and remain alert for signs of heat illness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
7 follow-up statements
047 
WWUS73 KIND 250001
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
801 PM EDT Tue Aug 24 2021

INZ021-028>031-035>049-051>057-060>065-067>072-250815-
/O.EXP.KIND.HT.Y.0005.000000T0000Z-210825T0000Z/
/O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
801 PM EDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT
WEDNESDAY...
...HEAT ADVISORY HAS EXPIRED...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 2 PM to 8 PM EDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Heat stress is cumulative over multiple 
  hot days, which may cause heat illness to occur more easily. 
  Take precautions and remain alert for signs of heat illness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
246 
WWUS73 KIND 250134
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
934 PM EDT Tue Aug 24 2021

INZ021-028>031-035>049-051>057-060>065-067>072-250945-
/O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
934 PM EDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT
WEDNESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 2 PM to 8 PM EDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Heat stress is cumulative over multiple 
  hot days, which may cause heat illness to occur more easily. 
  Take precautions and remain alert for signs of heat illness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
977 
WWUS73 KIND 250648
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
248 AM EDT Wed Aug 25 2021

INZ021-028>031-035>049-051>057-060>065-067>072-251900-
/O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
248 AM EDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 2 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
882 
WWUS73 KIND 251354
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
954 AM EDT Wed Aug 25 2021

INZ021-028>031-035>049-051>057-060>065-067>072-252200-
/O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
954 AM EDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 2 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
725 
WWUS73 KIND 251642
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1242 PM EDT Wed Aug 25 2021

INZ030-036>042-044>049-052>057-061>065-070>072-251745-
/O.CAN.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/
Clinton-Montgomery-Boone-Tipton-Hamilton-Madison-Delaware-
Randolph-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Clay-Owen-
Morgan-Johnson-Shelby-Rush-Greene-Monroe-Brown-Bartholomew-
Decatur-Lawrence-Jackson-Jennings-
Including the cities of Frankfort, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Rockville, Greencastle, Plainfield, 
Brownsburg, Danville, Indianapolis, Greenfield, New Castle, 
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Linton, Bloomfield, 
Bloomington, Nashville, Columbus, Greensburg, Bedford, Mitchell, 
Seymour, Brownstown, and North Vernon
1242 PM EDT Wed Aug 25 2021

...HEAT ADVISORY IS CANCELLED...

With the rain and increased cloud cover, temperatures are no
longer expected to rise into the 90s later today. Therefore the
heat advisory has been cancelled.

$$

INZ021-028-029-031-035-043-051-060-067>069-260000-
/O.CON.KIND.HT.Y.0006.210825T1800Z-210826T0000Z/
Carroll-Warren-Tippecanoe-Howard-Fountain-Vermillion-Vigo-
Sullivan-Knox-Daviess-Martin-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Kokomo, Attica, 
Covington, Veedersburg, Clinton, Newport, Terre Haute, Sullivan, 
Vincennes, Washington, Loogootee, and Shoals
1242 PM EDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of central, north central, southwest and west 
  central Indiana.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
886 
WWUS73 KIND 251907
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
307 PM EDT Wed Aug 25 2021

INZ021-028-029-031-035-043-051-060-067>069-260000-
/O.CON.KIND.HT.Y.0006.000000T0000Z-210826T0000Z/
Carroll-Warren-Tippecanoe-Howard-Fountain-Vermillion-Vigo-
Sullivan-Knox-Daviess-Martin-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Kokomo, Attica, 
Covington, Veedersburg, Clinton, Newport, Terre Haute, Sullivan, 
Vincennes, Washington, Loogootee, and Shoals
307 PM EDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of central, north central, southwest and west 
  central Indiana.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
947 
WWUS73 KIND 260000
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
800 PM EDT Wed Aug 25 2021

INZ021-028-029-031-035-043-051-060-067>069-260100-
/O.EXP.KIND.HT.Y.0006.000000T0000Z-210826T0000Z/
Carroll-Warren-Tippecanoe-Howard-Fountain-Vermillion-Vigo-
Sullivan-Knox-Daviess-Martin-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Kokomo, Attica, 
Covington, Veedersburg, Clinton, Newport, Terre Haute, Sullivan, 
Vincennes, Washington, Loogootee, and Shoals
800 PM EDT Wed Aug 25 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Temperatures will continue to cool this evening.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Aug 24, 3:08 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 24, 3:08 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
308 PM EDT Tue Aug 24 2021

.Short Term...(This evening through Wednesday night)
Issued at 307 PM EDT Tue Aug 24 2021

...HEAT AND HUMIDITY LINGERS...

Guidance depicts broad upper level ridge over the central CONUS
remaining in place throughout the short term if not slightly
shifting toward the area. At the same time, while the primary
westerlies will be shifted well north of the area, weak disturbances
may be able to produce some thunderstorm activity along the
periphery of the ridge, along with the potential for isolated
diurnally driven convective activity in the hot and humid airmass.

As is often the case in weakly forced environments, both the global
models and CAMs are struggling mightily. Will carry isolated storms
through this afternoon in an unstable and weakly capped airmass. Any
convection should die quickly this evening with dry weather
overnight. Convective activity across the upper Midwest this
afternoon may make it into areas just north of central Indiana late
tonight into Wednesday, which may throw out a boundary and assist
with initiation tomorrow afternoon. Will carry low pops again but
slightly higher in the north. As with today, instability looks to be
ample, with a weak cap and very weak shear, so lightning and
isolated flood concerns would be the primary threats in the high
precipitable water airmass and with very slow storm motions.

Heat index values tomorrow will again be borderline for advisory
criteria, but given the cumulative impact of heat stress, will go
ahead and toss out another heat advisory for tomorrow with peak heat
index values of 100 to 107. Convective activity may complicate the
issue, but that can be addressed overnight if necessary.

&&

.Long Term...(Thursday through Tuesday)
Issued at 307 PM EDT Tue Aug 24 2021

Upper ridge will stretch across the Ohio Valley through much of
the weekend. This will allow for continued hot and humid conditions.
Meanwhile, upper vortex near Hudson Bay will spin up a low pressure
system over Quebec,  and an associated cold front will drop
southeast to near or into the northern part of central Indiana
Thursday. The front will then stall and return north as a warm front
Friday. The front or any impulse rounding the upper ridge will
interact with sufficient moisture and strong instability. This
should trigger a few thunderstorms Thursday into Friday with the best
chances over northern sections, closer to the front. The rest of the
weekend will see less coverage and mainly diurnal heat of the day
types.

Better chances for convection will return Sunday afternoon as the
ridge shifts to the southeast and a sharp upper trough and
associated cold front approach from the upper Midwest.

Lack of wind shear through the weekend suggests threat of organized
severe weather is very low at best.

The heat and humidity will continue. Plenty of sunshine and low
level thermal ridge of plus 20 degrees Celsius 850 temperatures
support afternoon highs in the 90s through the weekend.There is some
hope the second cold front may move through and bring some
temperature relief early next week.

&&

.Aviation...(18Z TAF Issuance)
Issued at 128 PM EDT Tue Aug 24 2021

IMPACTS:

*Isolated convection possible this afternoon.

*Brief periods of MVFR visibilities at BMG late tonight.

DISCUSSION:

An unstable and increasingly uncapped airmass is developing a
cumulus field at this time, and expect at least isolated
thunderstorms to develop at some point this afternoon. Probability
of impact at any individual site is too low for explicit inclusion
in the TAFs. Will carry SCT040 at all sites this afternoon.

Late tonight, BMG winds will go calm and based on persistence and
LAMP forecast, will go with a TEMPO MVFR fog group there. Other
sites should remain VFR with at least light winds.

Winds overall during the period will be 8KT or less, south or
southwesterly.

Convection will be possible again tomorrow.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

Heat Advisory until 8 PM EDT this evening for INZ021-028>031-
035>049-051>057-060>065-067>072.

Heat Advisory from 2 PM to 8 PM EDT Wednesday for INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

Short Term...Nield
Long Term...Koch
Aviation...Nield
Hazardous weather outlook, Aug 24, 3:19 AM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
319 AM EDT Tue Aug 24 2021

INZ021-028>031-035>049-051>057-060>065-067>072-250730-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
319 AM EDT Tue Aug 24 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

There is a chance for afternoon and evening thunderstorms...mainly
north of Interstate 70. Organized severe storms do not appear likely
at this time, but lightning is a threat with any thunderstorm. Heavy
downpours and localized flooding will also be possible.

Afternoon heat index readings will reach between 100 and 105 this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered showers and storms are possible at times from
Wednesday through Sunday, especially during the afternoon hours.
Organized severe storms do not appear likely at this time, but
lightning is a threat with any thunderstorm. Heavy downpours and
localized flooding will also be possible.

Afternoon heat index values as high as 100 to 105 degrees can be
expected from Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:35 AM EDTHeat AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more14 hr

Nearby

Heat Advisories in Indiana, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.